Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 13, 2009, 4:06 AM MDT. It took effect at Jul 13, 2009, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2009, 4:06 AM MDT (10:06 UTC)
- In effect from
- Jul 13, 2009, 12:00 PM MDT
- Expired
- Jul 13, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 131006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 406 AM MDT MON JUL 13 2009 IDZ020-140300- /O.NEW.KPIH.WI.Y.0017.090713T1800Z-090714T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 406 AM MDT MON JUL 13 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. WINDS WILL INCREASE BEHIND A COLD FRONT THIS AFTERNOON TO 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-140300- /O.NEW.KPIH.LW.Y.0008.090713T1200Z-090714T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 406 AM MDT MON JUL 13 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH TODAY ON THE AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
000 WWUS75 KPIH 140300 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 900 PM MDT MON JUL 13 2009 IDZ020-140400- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-090714T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 900 PM MDT MON JUL 13 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ021-140400- /O.EXP.KPIH.LW.Y.0008.000000T0000Z-090714T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 900 PM MDT MON JUL 13 2009 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 13, 2:52 AM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 13, 2:52 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 252 AM MDT MON JUL 13 2009 .SHORT TERM...TODAY THROUGH WEDNESDAY. VERY STRONG COLD FRONT FOR MID JULY MOVING THROUGH EASTERN IDAHO THIS MORNING. STRONG GRADIENT BEHIND IT WILL ALLOW FOR STRONG WINDS IN THE SNAKE RIVER PLAIN TODAY WITH A WIND ADVISORY IN EFFECT FOR THE UPPER SNAKE RIVER PLAIN AND A LAKE WIND ADVISORY IN EFFECT FOR THE AMERICAN FALLS RESERVOIR. NOCTURNAL THUNDERSTORMS WERE QUITE PREVALENT ACROSS THE REGION AND THUNDERSTORMS STILL PERSISTING NEAR THE WYOMING BORDER IN THE EARLY MORNING HOURS. HAVE BEST THUNDERSTORM CHANCES IN THE MORNING IN HIGH ELEVATIONS AND GRADUALLY TAPER OFF IN THE AFTERNOON AND EVENING WITH THE ACTIVITY ENDING IN THE FAR EAST BY MIDNIGHT. FOR TUESDAY ONLY HAVE A SLIGHT CHANCE IN THE UPPER SNAKE HIGHLANDS AND DRY EVERYWHERE ELSE. AN UPPER RIDGE BUILDS TO THE WEST ON WEDNESDAY AND HAVE NO MENTION OF PRECIPITATION IN GRIDS. EXPECT WELL BELOW NORMAL TEMPERATURES TODAY BEHIND THE COLD FRONT AND CONTINUED COOLER THAN NORMAL THROUGH TUESDAY. EXPECT A WARMING TREND TO BEGIN IN EARNEST WEDNESDAY WITH HIGH TEMPERATURES BACK TO SEASON NORMALS BY THEN. AFTER THE WINDY CONDITIONS TODAY EXPECT WINDS TO DIE DOWN TONIGHT AND BE MUCH WEAKER ON TUESDAY. GK .LONG TERM...THURSDAY THROUGH MONDAY. AN UPPER RIDGE BUILDS INTO THE REGION BY THURSDAY AND THROUGH NEXT WEEKEND WITH THE AREA UNDER THE RIDGE OR SOUTHERLY FLOW ALOFT INTO NEXT WEEK. EXPECT AN EXTENDED PERIOD OF MAINLY DRY WEATHER WITH ABOVE NORMAL TEMPERATURES AND ONLY VERY LOW CHANCES OF THUNDERSTORMS BY LATE NEXT WEEKEND INTO MONDAY. GK && .AVIATION...THE LOW PRESSURE SYSTEM WILL CROSS THE IDAHO PAN HANDLE TODAY WITH WRAP AROUND MOISTURE FAVORING DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF A KSNT TO KDIJ LINE AND ISOLATED THUNDERSTORMS OVER THE EASTERN HIGHLANDS SOUTH OF KDIJ. A WESTERLY SURFACE PRESSURE GRADIENT WILL RESULT IN WEST-SOUTHWEST WINDS 25 TO 35 MPH AND GUSTY IN THE UPPER SNAKE PLAIN 18Z-03Z. NORTHWESTERLY FLOW PREVAILS ON TUESDAY WITH ISOLATED AFTERNOON THUNDERSTORMS NEAR THE IDAHO AND MONTANA STATE LINE. RS && .FIRE WEATHER...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM OREGON TO WESTERN MONTANA TODAY. WIDELY SCATTERED THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON IN THE MOUNTAINS NORTH OF A STANLEY TO DRIGGS LINE AND ISOLATED THUNDERSTORMS IN THE CARIBOU FOREST AREA. A WESTERLY SURFACE PRESSURE GRADIENT WILL BRING VERY BREEZY WINDS TO MOST AREAS THROUGH SUNSET THIS EVENING. TUESDAY...ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP IN NORTHWESTERLY FLOW ALONG THE IDAHO AND MONTANA STATE LINE. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR IDZ021. WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ020. &&
Hazardous weather outlook, Jul 12, 5:21 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 521 AM MDT SUN JUL 12 2009 IDZ017>025-031-032-131130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 521 AM MDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AS AN AREA OF LOW PRESSURE BEGINS TO MOVE TOWARD NORTHERN IDAHO AND MONTANA. STRONG THUNDERSTORMS ARE POSSIBLE... WITH SMALL HAIL AND MICROBURST WINDS TO 55 MPH BEING THE MAIN THREAT. BRIEF PERIODS OF HEAVY RAINFALL ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...THE LOW WILL PASS INTO MONTANA ALONG WITH A STRONG COLD FRONT THROUGH THE REGION. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHERN AREAS WHILE STRONG SURFACE WINDS WILL DEVELOP ACROSS SOUTHERN IDAHO. AFTER THIS STORM MOVES AWAY FROM THE AREA...DRY AND MUCH WARMER WEATHER WILL BE FELT ACROSS EASTERN IDAHO. HIGHS BY THE END OF NEXT WEEK WILL BE WELL INTO THE 90S WITH SOME AREAS FLIRTING NEAR THE CENTURY MARK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 13, 12:38 AM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1238 AM MDT MON JUL 13 2009 IDZ019-020-130730- CLARK ID-JEFFERSON ID-FREMONT ID- 1238 AM MDT MON JUL 13 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO EASTERN CLARK COUNTY IN EASTERN IDAHO NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 130 AM MDT AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HAMER..MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... DUBOIS... SPENCER... IDMON... KILGORE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4440 11177 4390 11230 4400 11251 4454 11206 TIME...MOT...LOC 0638Z 214DEG 33KT 4404 11232 GK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:19 PM MDT | Special Weather Statement | PIH | Custer | 56 min |
| Jul 13, 12:38 AM MDT | Special Weather Statement | PIH | Clark | 52 min |
| Jul 13, 4:06 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.